| Catalog Number |
10445705 |
| Medical Device Problem Code |
High Test Results (2457)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
12/19/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics inc.Has investigated the provided information to determine the cause of the discordant high prothrombin time (pt)/ international normalized ratio (inr) patient result generated on the sysmex ca-620 analyzer.No product non-conformance nor system issue could be identified.A potential cause of the event may be due to sample handling or the nature of the sample.The cause of the discordant high prothrombin time (pt)/ international normalized ratio (inr) patient result generated on the sysmex ca-620 analyzer is unknown.The instrument and reagent are performing according to specifications.No further evaluation of this device is required.
Event or Problem Description
A discordant high prothrombin time (pt)/international normalized ratio (inr) patient result (pt extended >160 seconds / inr >16.0) was generated on a sysmex ca-620 analyzer and reported to the physician.The physician did not question the result.Pt quality control (qc) was within range at the time of testing.The patient was sent to the emergency department and a redraw sample was tested on a sysmex ca-1500 analyzer at the hospital lab.This pt/inr patient result (pt 20.7/ inr 2.0) was within the therapeutic range for anticoagulant therapy and reported to the physician.The patient did not receive any additional treatment and was discharged.The customer repeated the original patient sample the next day (after remix/re-centrifugation) on the same sysmex ca-620 analyser and a lower pt/inr result was generated (pt 14.4/inr 1.47).This result was not reported to the physician.There are no reports of patient intervention or adverse health consequences due to the discordant high pt/inr patient result.